Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 1999, 5:43 PM CDT for Jersey County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1999, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 11, 1999, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Jersey County, IL
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:18 PM CDT | Hail 0.75 | New Delhi, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:52 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 11, 2:52 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT FRI JUN 11 1999 KSGF 88D LIT UP AGAIN WITH CLUSTERS OF TSTMS THIS AFTN. VISIBLE IMAGERY SHOWS SEVERAL OUTFLOW BOUNDARIES INTERACTING TO FOCUS CONVECTION. SURFACE ANALYSIS SHOWS AN ILL DEFINED FRONTAL BOUNDARY FROM IOWA INTO CEN KS. LITTLE DIFFERENCES IN MODELS AS THE CWFA REMAINS UNDER WEAK FLOW ALOFT. CWFA WILL REMAIN ON WRN PERIPHERY OF A BROAD RIDGE COVERING THE ERN U.S. INTO SAT. FLOW ARND THIS RIDGE WILL TRANSPORT DEEP LAYER OF SUBTROPICAL MOISTURE INTO THE AREA. THE WEAK FRONTAL BOUNDARY WILL LOSE ITS IDENITY AS IT SINKS INTO THE SWRN MO SAT. MODELS INDICATE 850 MB FLOW SHIFTING TO THE NE BEHIND THE BOUNDARY BUT LITTLE CHANGE IN THE MOIST AIRMASS. MODELS SUGGEST GOOD 850 MB MOISTURE CONVERGENCE AND THETA-E ADVECTION INTO SC MO ALONG THE BOUNDARY SAT AFTN/NGT. MOST ACTIVITY WILL DIURNALLY DRIVEN BUT SOME ACTIVITY WILL LINGER DURING THE NGT AS REMNANTS OF THE FRONT PARK OVER THE AREA. WITH WEAK STEERING CURRENTS...LOCALIZED VERY HEAVY RAINFALL AMOUNTS AND FLOODING WILL BE POSSIBLE. IN THE EXTENDED...LITTLE CHANGE IN PATTERN THROUGH MON. UPPER FLOW BEGINS TO TURN MORE WLY BY TUE WHICH WILL RESULT IN DECREASE OF DIURNAL CONVECTION. (PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY) CCF SGF EE 065/081 063/080 063 115444 JLN EE 065/082 064/081 063 113333 UNO EE 067/084 066/083 064 115444 VIH EE 065/080 064/080 063 114444 FOSTERT
In the hours before
Special weather statement, Jun 11, 2:58 PM CDT, 2 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-120100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT FRI JUN 11 1999 SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STORMS MAY BE SEVERE PRODUCING DAMAGING DOWNBURST WINDS OF 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THE THUNDERSTORM ACTIVITY SHOULD END NEAR SUNSET. LOCALLIZED SKYWARN ACTIVATION MAY BE NEEDED THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. GLASS
Special weather statement, Jun 11, 2:58 PM CDT, 2 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-120100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT FRI JUN 11 1999 SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STORMS MAY BE SEVERE PRODUCING DAMAGING DOWNBURST WINDS OF 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THE THUNDERSTORM ACTIVITY SHOULD END NEAR SUNSET. LOCALLIZED SKYWARN ACTIVATION MAY BE NEEDED THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:21 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
| Jun 11, 1:30 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 50 min |
| Jun 11, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 49 min |
| Jun 11, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 48 min |
| Jun 11, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Jun 11, 11:27 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 48 min |
| Jun 11, 12:18 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
| Jun 11, 1:34 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| Jun 11, 2:35 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 50 min |
| Jun 11, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 49 min |
| Jun 11, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.